Read by QxMD icon Read

Restart warfarin after GI bleed

shared collection
4 papers 0 to 25 followers
By Jason Mann No BS pulmonary critical care fellow
Nathan P Clark, Daniel M Witt, Loren E Davies, Edward M Saito, Kathleen H McCool, James D Douketis, Kelli R Metz, Thomas Delate
IMPORTANCE: The risk of bleeding and recurrent venous thromboembolism (VTE) among patients receiving long-term warfarin sodium therapy for secondary VTE prevention who require temporary interruption of anticoagulant therapy for surgery or invasive diagnostic procedures has not been adequately described. OBJECTIVE: To describe the rates of clinically relevant bleeding and recurrent VTE among patients in whom warfarin therapy is interrupted for invasive procedures and compare these rates among patients who did and did not receive bridge therapy...
July 2015: JAMA Internal Medicine
Alison Colantino, Amir K Jaffer, Daniel J Brotman
Most patients who suffer a hemorrhage while on long-term anticoagulant therapy continue to be at risk of thrombosis. Physicians often need to reconsider the need for anticoagulation in view of the risk of recurrent bleeding, and when anticoagulation needs to be resumed, they must also consider the timing and strategy. Since there are no evidence-based guidelines for these situations, the authors of this paper offer a practical framework for individualizing the resumption of anticoagulation after hemorrhage.
April 2015: Cleveland Clinic Journal of Medicine
N Sengupta, J D Feuerstein, V R Patwardhan, E B Tapper, G A Ketwaroo, A M Thaker, D A Leffler
OBJECTIVES: Anticoagulants carry a significant risk of gastrointestinal bleeding (GIB). Data regarding the safety of anticoagulation continuation/cessation after GIB are limited. We sought to determine the safety and risk of continuation of anticoagulation after GIB. METHODS: We conducted a prospective observational cohort study on consecutive patients admitted to the hospital who had GIB while on systemic anticoagulation. Patients were classified into two groups at hospital discharge after GIB: those who resumed anticoagulation and those who had anticoagulation discontinued...
February 2015: American Journal of Gastroenterology
Waqas Qureshi, Chetan Mittal, Iani Patsias, Kiran Garikapati, Aishwarya Kuchipudi, Gagandeep Cheema, Mohammad Elbatta, Zaid Alirhayim, Fatima Khalid
Data regarding the outcomes of restarting anticoagulation in patients who develop gastrointestinal bleeding (GIB) while anticoagulated are sparse. We hypothesized that restarting anticoagulation in these patients is associated with better outcomes. This is a retrospective cohort study that enrolled subjects who developed GIB while on anticoagulation from 2005 to 2010. Atrial fibrillation was defined by history and electrocardiography on presentation. GIB was defined as a decrease in hemoglobin by 2 g, visible bleeding, or positive endoscopic evaluation...
February 15, 2014: American Journal of Cardiology
Fetch more papers »
Fetching more papers... Fetching...
Read by QxMD. Sign in or create an account to discover new knowledge that matter to you.
Remove bar
Read by QxMD icon Read

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"